Alert archive / New Jersey / Gale Watches in 2013
Gale Watch 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Jan 31, 2013, 9:00 PM EST. It took effect at Feb 1, 2013, 8:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 9:00 PM EST (02:00 UTC)
- In effect from
- Feb 1, 2013, 8:00 AM EST
- Expired
- Feb 1, 2013, 3:29 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
343 WHUS71 KPHI 010200 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 900 PM EST THU JAN 31 2013 ANZ430-431-011500- /O.CAN.KPHI.GL.W.0004.000000T0000Z-130201T0300Z/ /O.NEW.KPHI.SC.Y.0009.130201T0200Z-130201T1300Z/ /O.NEW.KPHI.GL.A.0004.130201T1300Z-130201T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 900 PM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM 8 AM EST FRIDAY THROUGH FRIDAY AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM 8 AM EST FRIDAY THROUGH FRIDAY AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * TIMING...GALE FORCE WIND GUSTS ARE POSSIBLE FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ453>455-011500- /O.CAN.KPHI.GL.W.0004.000000T0000Z-130201T0900Z/ /O.NEW.KPHI.SC.Y.0009.130201T0200Z-130201T1300Z/ /O.NEW.KPHI.GL.A.0004.130201T1300Z-130201T2300Z/ COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 900 PM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM 8 AM EST FRIDAY THROUGH FRIDAY AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM 8 AM EST FRIDAY THROUGH FRIDAY AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...GALE FORCE WIND GUSTS ARE POSSIBLE FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450>452-010900- /O.CON.KPHI.GL.W.0004.000000T0000Z-130201T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 900 PM EST THU JAN 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. && $$
1 follow-up statement
914 WHUS71 KPHI 010829 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 329 AM EST FRI FEB 1 2013 ANZ452-012130- /O.CAN.KPHI.GL.W.0004.000000T0000Z-130201T0900Z/ /O.NEW.KPHI.GL.W.0005.130201T1400Z-130201T2300Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 329 AM EST FRI FEB 1 2013 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FEET. * TIMING...DEVELOPING BETWEEN 9 AM AND NOON AND SUBSIDING BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. && $$ ANZ450-451-012130- /O.CAN.KPHI.GL.W.0004.000000T0000Z-130201T0900Z/ /O.NEW.KPHI.SC.Y.0010.130201T0900Z-130202T0600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 329 AM EST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... THIS ADVISORY REPLACES THE GALE WARNING FOR THE NORTHERN AND CENTRAL NEW JERSEY WATERS. THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 20 TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...WIND INCREASING AGAIN BETWEEN 9 AM AND NOON. ISOLATED GUSTS TO 35 KT POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. && $$ ANZ430-431-453>455-012130- /O.CAN.KPHI.SC.Y.0009.000000T0000Z-130201T1300Z/ /O.UPG.KPHI.GL.A.0004.130201T1300Z-130201T2300Z/ /O.NEW.KPHI.GL.W.0005.130201T1400Z-130201T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 329 AM EST FRI FEB 1 2013 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THIS WARNING REPLACES THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT. THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. HIGHEST SEAS IN THE ATLANTIC WATERS. * TIMING...WINDS SHIFTING WEST TO NORTHWEST AND INCREASING RAPIDLY BETWEEN 9AM AND NOON...THEN DIMINISHING LATE IN THE DAY. * WEATHER...A PERIOD OF SNOW THIS MORNING MAY BRIEFLY BE HEAVY AND LIMIT VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES BETWEEN 6 AM AND 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. && $$ DRAG
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 31, 6:28 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 31, 6:28 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 PM EST THU JAN 31 2013
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT
INTO FRIDAY MORNING. HIGH PRESSURE WILL BUILD TO OUR SOUTH FRIDAY
NIGHT INTO SATURDAY. A WEAK LOW PRESSURE SYSTEM WILL MOVE OUT OF THE
GREAT LAKES AND TOWARD OUR AREA SUNDAY, BEFORE A SECONDARY COASTAL
LOW DEVELOPS AND STRENGTHENS TO OUR EAST. HIGH PRESSURE THEN BUILDS
TO OUR SOUTH AGAIN MONDAY. ANOTHER WEAK LOW PRESSURE SYSTEM IS
EXPECTED TUESDAY, BEFORE HIGH PRESSURE BUILDS ACROSS THE AREA LATE
WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE GRADIENT FLOW IS SLOWLY BACKING OFF EARLY THIS EVENING. THAT
COUPLED WITH THE LOSS OF HEATING FOR MIXING HAS ALLOWED GUSTS TO
DROP BACK BELOW 45 KNOTS OVER THE REGION. WHILE THERE COULD BE
SOME GUSTS TO 35 KNOTS THIS EVENING...ESPECIALLY NEAR THE COAST
AND IN THE HIGHER TERRAIN...THE WIND ADVISORY WAS ALLOWED TO
EXPIRE AT 600 PM.
THE COLD AIR ADVECTION STRATOCUMULUS THAT WAS OVERHEAD DURING THE
AFTERNOON SHOULD DISSIPATE AFTER DARK. SCATTERED FLURRIES
WERE INCLUDED FOR MOST PLACES...AS THE RADAR COVERAGE SUGGESTS THE
POTENTIAL JUST ABOUT ANYWHERE. MOST PLACES PROBABLY DO NOT SEE
FLURRIES AS THE TEMPERATURE/DEW POINT SPREADS ARE INCREASING.
TEMPERATURES WILL DROP RAPIDLY THIS EVENING, WITH OVERNIGHT LOWS
EXPECTED TO BE MAINLY IN THE 20S. READINGS SHOULD DROP INTO THE
TEENS IN THE ELEVATED TERRAIN UP NORTH.
A MID LEVEL SHORT WAVE THAT WAS LOCATED OVER THE NORTH CENTRAL
STATES THIS AFTERNOON SHOULD MOVE OVER THE OHIO RIVER VALLEY LATE
TONIGHT. AS THE SYSTEM APPROACHES OUR REGION WE ARE ANTICIPATING AN
INCREASE IN CLOUD COVER. SOME LIGHT SNOW MAY SPREAD INTO
NORTHEASTERN MARYLAND AND DELAWARE TOWARD DAYBREAK.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A QUICK SHOT OF LIGHT SNOW IS EXPECTED FOR OUR SOUTHERN COUNTIES
EARLY ON FRIDAY MORNING AS THE MID LEVEL SHORT WAVE APPROACHES FROM
THE WEST. THERE IS LIMITED MOISTURE ASSOCIATED WITH THE SYSTEM SO
SNOWFALL AMOUNTS SHOULD BE LESS THAN AN INCH. NEVERTHELESS, IT COULD
CAUSE SOME PROBLEMS DURING THE MORNING COMMUTE. ACCUMULATING SNOW
SHOULD BE CONFINED TO AREAS SOUTH OF A LINE FROM AROUND DOWNINGTOWN
TO PHILADELPHIA TO MOUNT HOLLY TO TOMS RIVER WITH JUST A DUSTING
EXPECTED AT LOCATIONS NEAR THE LINE.
THE LIGHT SNOW SHOULD MOVE QUICKLY OFF THE COAST DURING THE MID
MORNING HOURS. THE BRISK WESTERLY FLOW IS EXPECTED TO REDEVELOP AS
THE AXIS OF THE MID LEVEL SHORT WAVE PASSES OVERHEAD AROUND MIDDAY.
IT IS FORECAST TO BECOME WINDY AGAIN FOR LATE FRIDAY MORNING AND
FRIDAY AFTERNOON. HOWEVER, SPEEDS SHOULD BE LOWER THAN THOSE
EXPERIENCED TODAY. TEMPERATURES ON FRIDAY AFTERNOON ARE FORECAST TO
BE MAINLY IN THE LOWER TO MIDDLE 30S, WITH MOSTLY 20S IN THE
ELEVATED TERRAIN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE GENERAL FLOW THROUGH THE EXTENDED WILL BE DOMINATED BY A BROAD
TROUGH ALOFT WITH SEVERAL SHORT WAVES AFFECTING THE AREA. THIS WILL
GENERALLY KEEP CONDITIONS NEAR NORMAL, WITH A COUPLE OF PERIODS OF A
FEW DEGREES BELOW.
HIGH PRESSURE WILL BUILD TO OUR SOUTH FRIDAY NIGHT INTO SATURDAY.
TEMPERATURES SATURDAY ARE EXPECTED TO BE SEVERAL DEGREES BELOW
NORMAL, BUT WITH NO SHORT WAVES EXPECTED THROUGH MUCH OF THE DAY, WE
DO NOT ANTICIPATE ANY PRECIPITATION THROUGH MOST OF THE DAY. AS WE
PROGRESS INTO THE LATE AFTERNOON INTO SATURDAY NIGHT, A COUPLE OF
SHORT WAVES MOVE INTO THE AREA AHEAD OF A CLIPPER TYPE SYSTEM MOVING
THROUGH THE GREAT LAKES. THIS COULD ENHANCE THE POTENTIAL FOR
PRECIPITATION ACTIVITY FOR LATE SATURDAY INTO EARLY SUNDAY
MORNING. IT SHOULD BE COLD ENOUGH FOR THE PRECIPITATION TO FALL AS
SNOW THROUGH EARLY SUNDAY MORNING FOR THE ENTIRE AREA.
AS WE MOVE INTO SUNDAY, A SECONDARY COASTAL LOW IS EXPECTED TO
DEVELOP AND STRENGTHEN TO OUR EAST. AS THIS HAPPENS, IT COULD HELP
ENHANCE THE PRECIPITATION CHANCES ACROSS MUCH OF OUR EASTERN AND
NORTHERN HALF OF THE AREA. THE PRECIPITATION IS EXPECTED TO BEGIN AS
SNOW, BUT COULD CHANGE OVER TO RAIN OR A RAIN/SNOW MIXTURE FOR A
PORTION OF THE AREA DURING THE DAY. AS THE SYSTEM PULLS AWAY LATE IN
THE DAY AND OVERNIGHT, THE PRECIPITATION SHOULD BEGIN TO END FOR MOST
OF THE AREA. A STRAY SNOW SHOWERS ARE POSSIBLE ACROSS OUR NORTHERN
AREAS OVERNIGHT. AS THIS LOW STRENGTHENS AND MOVES TO OUR NORTHEAST,
THE PRESSURE GRADIENT WILL TIGHTEN, MAKING FOR A BREEZY SUNDAY
AFTERNOON AND NIGHT.
HIGH PRESSURE BUILDS TO OUR SOUTH MONDAY, PROVIDING ANOTHER SLIGHTLY
BELOW NORMAL TEMPERATURE DAY, AND CURRENTLY IS EXPECTED TO BE
PRECIPITATION FREE. HOWEVER, AS WE MOVE INTO MONDAY NIGHT THROUGH
TUESDAY NIGHT, A COUPLE OF SHORT WAVES/CLIPPER TYPE SYSTEMS ARE
EXPECTED TO AFFECT THE AREA. P-TYPES ARE EXPECTED TO VARY FROM NORTH
TO SOUTH, WITH THE GREATEST CHANCE FOR SNOW NORTH AND RAIN SOUTH,
WITH A POSSIBLY SOME MIXTURE IN BETWEEN. QPF AMOUNTS ARE FAIRLY
LIGHT, SO CHANCE/SLIGHT CHANCE WERE MAINTAINED. WINDS WILL LIKELY
REMAIN GUSTY THROUGH THE AFTERNOON ON MONDAY BEFORE DROPPING OFF
MONDAY NIGHT.
ANY PRECIPITATION SHOULD BE ENDING BY WEDNESDAY MORNING BEFORE HIGH
PRESSURE BUILDS ACROSS THE AREA LATE WEDNESDAY INTO THURSDAY. THIS
SHOULD PROVIDE GENERALLY DRY WEATHER AND KEEP TEMPERATURES AROUND
NORMAL.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS CONTINUE EARLY THIS EVENING. THE VFR DECK WITH BASES
NEAR 5000 FEET SLOWLY CONTINUES TO BREAK UP FROM THE WEST...WITH
SCATTERED FLURRIES. THE FLURRIES ARE NOT EXPECTED TO REDUCE
VISIBILITY AT ANY OF THE TERMINAL LOCATIONS. THE WEST WIND WILL
SLOWLY DIMINISH DURING THE EVENING...WITH LAST OF THE GUSTINESS
ABATING BY ABOUT 0500 UTC. BEFORE THEN...GUSTS TO 25 KNOTS ARE
POSSIBLE...ESPECIALLY AT THE KPHL METRO AIRPORTS.
VFR CEILINGS WILL REDEVELOP AFTER 0900 UTC FRIDAY FROM WEST TO EAST.
A PERIOD OF LIGHT SNOW IS POSSIBLE BETWEEN 1100 AND 1500 UTC...
MAINLY SOUTH OF A KILG-KACY. THERE IS STILL UNCERTAINTY AS TO THE
COVERAGE OF THE LIGHT SNOW...SO THE VFR FORECAST FOR KILG...KACY AND
KMIV IS OF LOW CONFIDENCE. WEST WINDS WILL BACK TO THE SOUTHWEST AND
DROP BELOW 10 KNOTS FOR A TIME.
MVFR CONDITIONS ARE POSSIBLE SOUTH OF A KILG-KACY LINE THROUGH ABOUT
1500 UTC FRIDAY...WITH CEILINGS AND VISIBILITIES LOWERING IN LIGHT
SNOW. NORTH OF THAT LINE...VFR CEILINGS ARE EXPECTED FRO MUCH OF THE
DAY. WEST TO NORTHWEST WINDS WILL START GUSTING AFTER 1400 OR 1500
UTC FRIDAY...AND COULD GUST AS HIGH AS 32 KNOTS DURING THE LATE
MORNING AND AFTERNOON.
OUTLOOK...
FRIDAY NIGHT-SATURDAY...MOSTLY VFR. WIND GUSTS AROUND 15-20
KNOTS.
SATURDAY NIGHT-SUNDAY...MVFR POSSIBLE WITH SNOW SHOWERS. WINDS GUSTS
20-25 POSSIBLE SUNDAY.
SUNDAY NIGHT-MONDAY...MOSTLY VFR. WIND GUSTS AROUND 20-25 KNOTS.
MONDAY NIGHT-TUESDAY...MVFR POSSIBLE WITH SNOW SHOWERS.
&&
.MARINE...
THE STRONG COLD ADVECTION WILL KEEP GALE FORCE GUSTS ON OUR OCEAN
WATERS UNTIL LATE TONIGHT. GALE FORCE GUSTS REMAIN POSSIBLE ON
DELAWARE BAY INTO THIS EVENING. THE GALE WARNING WILL REMAIN IN
PLACE ON OUR OCEAN WATERS UNTIL 400 AM. WE HAVE EXTENDED THE WARNING
FOR DELAWARE BAY UNTIL 1000 PM.
WITH WEAK LOW PRESSURE FROM THE WEST EXPECTED TO PASS OVER OUR
REGION LATE TONIGHT, WIND SPEEDS SHOULD DIMINISH FOR LATE TONIGHT
AND EARLY FRIDAY MORNING. HOWEVER, AS THE LOW MOVES OFF THE COAST
AND STRENGTHENS, THE WIND WILL INCREASE AND GALE FORCE GUST FROM THE
WEST ARE AGAIN POSSIBLE FOR FRIDAY AFTERNOON.
OUTLOOK...
CONDITIONS ON THE WATERS IN THE EXTENDED WILL LIKELY BEGIN WITH HIGH
END SMALL CRAFT ADVISORY CONDITIONS EARLY FRIDAY NIGHT, BEFORE
DROPPING BELOW ADVISORY LEVELS OVERNIGHT INTO SATURDAY AS HIGH
PRESSURE BUILDS TO OUR SOUTH. CONDITIONS WILL LIKELY INCREASE AGAIN
SUNDAY AS AN AREA OF LOW PRESSURE MOVES TOWARD OUR AREA FROM THE
GREAT LAKES REGION, BEFORE A SECONDARY COASTAL LOW DEVELOPS AND
STRENGTHENS TO OUR EAST. CONDITIONS COULD APPROACH GALE FORCE
SUNDAY NIGHT AS THE PRESSURE GRADIENT INCREASES AS HIGH PRESSURE
BUILDS TO OUR SOUTH. SMALL CRAFT ADVISORY OR NEAR ADVISORY LEVELS
ARE THEN EXPECTED MONDAY INTO TUESDAY.
&&
.TIDES/COASTAL FLOODING...
THE STRONG WESTERLY FLOW WILL CONTINUE TO PUSH WATER AWAY FROM THE
COASTS OF NEW JERSEY AND DELAWARE INTO TONIGHT. THE GUIDANCE IS
RUNNING A LITTLE LOW WITH WATER LEVELS THIS AFTERNOON. SOME OF THE
GUIDANCE IS SUGGESTING NEAR BLOW OUT TIDES. WE DO NOT ANTICIPATE A
PROBLEM ALONG THE COAST AND ON THE BAYS. HOWEVER, WE THINK THAT
REALITY MAY CATCH UP WITH SOME THE GUIDANCE FOR THE TIDAL DELAWARE
RIVER. AS A RESULT, WE WILL ISSUE A SPECIAL WEATHER STATEMENT FOR
LOW WATER CONCERNS ON THE LOWER DELAWARE RIVER AROUND THIS EVENING'S
LOW TIDE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 4 AM EST FRIDAY FOR ANZ450>455.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ430-431.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...IOVINO/ROBERTSON
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...HAYES/ROBERTSON
MARINE...GORSE/ROBERTSON
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 31, 5:58 PM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 558 PM EST THU JAN 31 2013 DEZ001-NJZ015>019-PAZ070-071-102-104-106-012300- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 558 PM EST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ023-024-012300- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 558 PM EST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LIGHT COATING OF SNOW IS POSSIBLE AROUND THE MORNING COMMUTE AND COULD CAUSE SOME SLICK CONDITIONS ON THE ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ001-007>010-012>014-020>022-025>027-PAZ054-055-060>062-101- 103-105-012300- CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- 558 PM EST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-012300- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 558 PM EST THU JAN 31 2013 ...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE CONDITIONS ARE POSSIBLE LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-012300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 558 PM EST THU JAN 31 2013 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE CONDITIONS ARE POSSIBLE LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 31, 4:02 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 PM EST THU JAN 31 2013 DEZ001-NJZ015>019-PAZ070-071-106-010630- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN 402 PM EST THU JAN 31 2013 ...LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER TONIGHT... A STRONG WEST WIND WILL RESULT IN LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER TONIGHT. THE LOW WATER LEVELS MAY CAUSE NAVIGATION PROBLEMS AROUND THE TIMES OF LOW TIDE TONIGHT ON THE DELAWARE RIVER AND ITS TIDAL TRIBUTARIES. LOW TIDE OCCURS AT REEDY POINT, DELAWARE AT 837 PM. LOW TIDE OCCURS AT PHILADELPHIA AT 1125 PM. LOW TIDE OCCURS AT TRENTON AT 103 AM. IOVINO
Special weather statement, Jan 31, 6:56 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EST THU JAN 31 2013
NJZ007>010-012-PAZ061-062-105-010130-
HUNTERDON NJ-LEHIGH PA-MIDDLESEX NJ-MORRIS NJ-NORTHAMPTON PA-
SOMERSET NJ-UPPER BUCKS PA-WARREN NJ-
656 PM EST THU JAN 31 2013
...AN AREA OF SNOW SHOWERS WILL AFFECT WARREN...HUNTERDON...
MORRIS...SOMERSET...BUCKS...LEHIGH...NORTHAMPTON AND MIDDLESEX
COUNTIES...
AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SNOW SHOWERS 8 MILES SOUTHWEST OF EASTON...MOVING EAST AT 35
MPH. THE SNOW SHOWERS WILL AFFECT RIEGELSVILLE...FERNDALE...
PHILLIPSBURG AROUND 700 PM...ALPHA AND HARMONY AROUND 705 PM...
BLOOMSBURY AND MILFORD AROUND 710 PM.
WITH TEMPERATURES DROPPING BELOW THE FREEZING MARK...THE SNOW
SHOWERS COULD LEAVE A LIGHT COATING OF SNOW AS THEY MOVE THROUGH.
THIS COULD RESULT IN SLICK TRAVEL ON UNTREATED ROADS THIS EVENING.
LAT...LON 4051 7438 4041 7538 4077 7544 4087 7443
4071 7441 4067 7445 4067 7440 4065 7440
4061 7443 4061 7439
HAYESSpecial weather statement, Jan 31, 7:38 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EST THU JAN 31 2013
DEZ001-MDZ008-NJZ013-016>020-022-027-PAZ070-071-101-102-104-106-
010200-
ATLANTIC NJ-CAMDEN NJ-CECIL MD-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-LOWER BUCKS PA-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN CHESTER PA-WESTERN MONMOUTH NJ-
738 PM EST THU JAN 31 2013
...AN AREA OF SNOW SHOWERS WILL AFFECT PORTIONS OF SOUTHEAST
PENNSYLVANIA...SOUTHWEST AND CENTRAL NEW JERSEY...AS WELL AS
NORTHERN DELAWARE AND NORTHEAST MARYLAND...
AT 729 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SNOW SHOWERS 10 MILES NORTHEAST OF WILMINGTON...MOVING EAST
AT 30 MPH. THE SNOW SHOWERS WILL BE NEAR WEST DEPTFORD...NATIONAL
PARK...SOUTH PHILADELPHIA...SOUTH PHILADELPHIA AROUND 745 PM...
WOODBURY...DEPTFORD...WESTVILLE...WOODBURY HEIGHTS AROUND 750
PM...RUNNEMEDE AND MAGNOLIA AROUND 755 PM.
WITH TEMPERATURES DROPPING CLOSE TO THE FREEZING MARK...THE SNOW
SHOWERS COULD LEAVE A LIGHT COATING OF SNOW AS THEY MOVE THROUGH.
THIS COULD RESULT IN SLICK TRAVEL ON UNTREATED ROADS THIS EVENING.
LAT...LON 3961 7548 3963 7558 3965 7557 3961 7561
3959 7610 3962 7614 3974 7612 3988 7600
4010 7594 4013 7546 4010 7546 4013 7540
4017 7473 4015 7472 4017 7469 4014 7459
4016 7460 4017 7460 4017 7448 3966 7438
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 7:38 PM EST | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 82 min |
| Jan 31, 9:00 PM EST | Small Craft Advisory | PHI | 6 hr | |
| Feb 1, 3:29 AM EST | Gale Warning | PHI | 12 hr | |
| Feb 1, 3:29 AM EST | Small Craft Advisory | PHI | 25 hr | |
| Feb 1, 3:53 AM EST | Winter Weather Advisory | PHI | Atlantic, Cape May, Cumberland | 8 hr |
| Feb 1, 10:21 AM EST | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Gloucester, Ocean | 54 min |
| Feb 1, 3:16 PM EST | Low Water Advisory | PHI | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.